Manage UsersManage Users

Question study

Question Review

Added on 12/22/2012

You are not logged in. Guests may only see three questions. Sign up now for free!
The client is taking triazolam (Halcion) to reduce anxiety related symptoms. Which client statement indicates that the nurse should provide more teaching?

1. "The doctor wants me to take this drug at bedtime because it will help me sleep better."
2. "I should not abruptly stop taking this medication."
3. "I might not be able to drive while I am taking this medication."
4. "I will probably have to take this medication for the rest of my life."

Explanation

Hypnotic and anxiolytic agents should be taken for as short a period of time as possible. Physical dependence on these drugs can develop in a very short period of time. Additionally, anxious clients should be assisted to improve their coping mechanisms without relying on medication. The statement in option 1 shows awareness of correct drug information. Triazolam (Halcion) has both anxiolytic and sedative effects. Its primary use is as a nighttime sedative. The statement in option 2 shows awareness of correct drug information. Since clients can become physically dependent on benzodiazepines in a very short period of time, abrupt discontinuation can precipitate a withdrawal response. The statement in option 3 shows awareness of correct drug information: Driving or operating heavy machinery are not recommended when clients take benzodiazepines or other drugs that have sedating effects. Apply what you know about benzodiazepines in general. Remember that these are one of the most popular "street drugs."

Contributor

Andrew
Member since: April 2011
(Boynton Beach,FL) Original question source

Question statistics

This question takes on average 21.692307692308 seconds to answer
This question is answered correctly 69.23% of the time

Tag this question

Topics: Mental Health, Teaching and Learning

Please suggest a topic area for this question


Report a problem

Is this question inappropriate, copywrited, or something else?